Alert archive / Oregon / Frost Advisories in 2014
Frost Advisory 4, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Apr 25, 2014, 3:00 AM PDT for 5 counties in Oregon. It took effect at Apr 26, 2014, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 3:00 AM PDT (10:00 UTC)
- In effect from
- Apr 26, 2014, 2:00 AM PDT
- Expired
- Apr 26, 2014, 8:15 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
285 WWUS76 KMFR 251000 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 AM PDT FRI APR 25 2014 ORZ023-024-026-251800- /O.NEW.KMFR.FR.Y.0004.140426T0900Z-140426T1600Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...SUTHERLIN... MYRTLE CREEK...CANYONVILLE...GLENDALE...CAVE JUNCTION...ASHLAND 300 AM PDT FRI APR 25 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY. * TEMPERATURE...LOWS BETWEEN 33 TO 37 IN VALLEYS AND BETWEEN 27 TO 32 FOR HIGHER TERRAIN ABOVE 2500 FEET ELEVATION. * LOCATIONS INCLUDE: AREAS IN THE ROGUE...APPLEGATE...ILLINOIS AND UMPQUA VALLEYS INCLUDING ASHLAND...CENTRAL POINT...CAVE JUNCTION... DRAIN...ELKTON...SUTHERLIN...MYRTLE CREEK... CANYONVILLE AND GLENDALE. * IMPACTS...THESE COLD TEMPERATURES AND FROST COULD DAMAGE COLD- SENSITIVE PLANTS IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CC
3 follow-up statements
798 WWUS76 KMFR 251557 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 857 AM PDT FRI APR 25 2014 ORZ023-024-026-261600- /O.CON.KMFR.FR.Y.0004.140426T0900Z-140426T1600Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...SUTHERLIN... MYRTLE CREEK...CANYONVILLE...GLENDALE...CAVE JUNCTION...ASHLAND 857 AM PDT FRI APR 25 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY. * TEMPERATURE...LOWS BETWEEN 33 TO 37 IN VALLEYS AND BETWEEN 27 TO 32 FOR HIGHER TERRAIN ABOVE 2500 FEET ELEVATION. * LOCATIONS INCLUDE: AREAS IN THE ROGUE...APPLEGATE...ILLINOIS AND UMPQUA VALLEYS INCLUDING ASHLAND...CENTRAL POINT...CAVE JUNCTION... DRAIN...ELKTON...SUTHERLIN...MYRTLE CREEK... CANYONVILLE AND GLENDALE. * IMPACTS...THESE COLD TEMPERATURES AND FROST COULD DAMAGE SENSITIVE PLANTS IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WRIGHT
614 WWUS76 KMFR 252134 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 234 PM PDT FRI APR 25 2014 ORZ023-024-026-261600- /O.CON.KMFR.FR.Y.0004.140426T0900Z-140426T1600Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...GLENDALE...GRANTS PASS... CAVE JUNCTION...MEDFORD...ASHLAND 234 PM PDT FRI APR 25 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY. * LOW TEMPERATURES...33 TO 36 DEGREES. * LOCATIONS INCLUDE: GLENDALE...GRANTS PASS...CAVE JUNCTION... MEDFORD...ASHLAND. * IMPACTS...FROST COULD DAMAGE SENSITIVE PLANTS IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WRIGHT
213 WWUS76 KMFR 261515 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 815 AM PDT SAT APR 26 2014 ORZ023-024-026-261615- /O.CAN.KMFR.FR.Y.0004.000000T0000Z-140426T1600Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...GLENDALE...GRANTS PASS... CAVE JUNCTION...MEDFORD...ASHLAND 815 AM PDT SAT APR 26 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE BEGINNING TO WARM AND FROST IS NO LONGER EXPECTED. $$ WRIGHT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 25, 3:00 AM PDT, 0 minutes earlier.
Area forecast discussion, Apr 25, 3:00 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 AM PDT FRI APR 25 2014
.SHORT TERM...A LARGE UPPER TROUGH IS MOVING INTO PLACE TODAY AND
WILL BRING A COLD, SHOWERY AND UNSTABLE AIR MASS TO THE AREA.
THEN THE TROUGH WILL SHIFT EASTWARD TONIGHT WITH A BRIEF PERIOD OF
DECREASED SHOWERS OVER THE AREA TONIGHT INTO SATURDAY MORNING. THEN
MODELS SHOW A FRONTAL SYSTEM MOVING TOWARDS THE AREA SATURDAY AND
INLAND SATURDAY EVENING...FOLLOWED BY SHOWERS ON SUNDAY.
TODAY...EXPECT AN COLD AND UNSTABLE AIR MASS TO BRING NUMEROUS
SHOWERS ACROSS THE AREA. SNOW LEVELS ARE CURRENTLY AROUND 3500 FEET
WEST OF THE CASCADES AND NEAR 5000 FEET EAST OF THE CASCADES. SNOW
LEVELS ARE FORECAST TO LOWER TO 3000 FEET WEST OF THE CASCADES
THIS MORNING AND TO 4000 TO 4500 FEET EAST OF THE CASCADES. AS THE
TROUGH PUSHES INLAND EXPECT CONTINUED SHOWERS OVER THE AREA THIS
MORNING. AS THE TROUGH AXIS SHIFTS INLAND IN THE MID TO LATE
AFTERNOON EXPECT SHOWERS TO DECREASE ALONG THE COAST IN THE
AFTERNOON BUT PERSIST INLAND. COLD AIR ALOFT MOVES IN PLACE WITH
THE TROUGH TODAY AND MODELS SHOW WEAK INSTABILITY ACROSS THE AREA.
SO, HAVE KEPT A SLIGHT CHANCE FOR THUNDERSTORMS IN PLACE FOR MOST
THE AREA TODAY. IN THE MORNING, EXPECT THE SLIGHT RISK FOR
THUNDERSTORMS TO MAINLY BE NEAR THE COAST...WITH THE RISK EXTENDING
INLAND ACROSS MUCH OF THE CWA LATE THIS MORNING THROUGH EARLY THIS
EVENING.
THEN MODELS SHOW GOOD AGREEMENT THAT THE UPPER TROUGH WILL SHIFT
EASTWARD TONIGHT WITH DIMINISHING SHOWER ACTIVITY. ALSO A BRIEF
PERIOD OF CLEARING IS EXPECTED LATE TONIGHT AND EARLY SATURDAY
MORNING. FOR AREAS WEST OF THE CASCADES IN OREGON, THE CLEARING
SKIES AND COLD TEMPERATURES COMBINED WITH LIGHT WINDS ARE EXPECTED
TO BRING AREAS OF FROST WHICH MAY IMPACT AGRICULTURAL INTEREST IN
WESTERN VALLEYS. FOR HIGHER ELEVATIONS WEST OF THE CASCADES AND
FOR THE EAST SIDE, BELOW FREEZING TEMPERATURES ARE EXPECTED LATE
TONIGHT AND EARLY SATURDAY MORNING.
ON SATURDAY, MODELS REMAIN IN GOOD AGREEMENT SHOWING A FRONTAL
SYSTEM AND TROUGH MOVING TOWARDS THE AREA DURING THE DAY AND
INLAND SATURDAY EVENING. BOTH THE GFS AND ECMWF SHOW A 160 KT
UPPER LEVEL JET ALOFT JUST OFF THE COAST SATURDAY EVENING INTO
SUNDAY. SO EXPECT THE FRONT AND SHORTWAVE TROUGH TO PROGRESS
QUICKLY ACROSS THE AREA. LIGHT TO MODERATE RAIN AND MOUNTAIN SNOW
ARE EXPECTED WITH THE FRONT. GUSTY SOUTH WINDS ARE ALSO EXPECTED
TO DEVELOP AHEAD OF THE FRONT SATURDAY AFTERNOON INTO SATURDAY
NIGHT. WINDS WILL BECOME WESTERLY BEHIND THE FRONT ON SUNDAY AND
GUSTY WINDS WILL CONTINUE, ESPECIALLY FOR AREAS EAST OF THE
CASCADES. BEHIND THE FRONT SNOW LEVELS ARE FORECAST TO LOWER FROM
4000 TO 5000 FEET SATURDAY EVENING DOWN TO 3000 TO 3500 FEET
SATURDAY NIGHT INTO SUNDAY. THE TROUGH WILL BRING A MOIST
SHOWERY AIR MASS TO THE AREA. SO, EXPECT NUMEROUS SHOWERS OVER THE
AREA SUNDAY WITH SOME LIGHT SNOW ACCUMULATIONS OVER THE MOUNTAINS
AND FOR AREAS EAST OF THE CASCADES SATURDAY NIGHT INTO SUNDAY.
.LONG TERM...MONDAY THROUGH FRIDAY...MODELS CONTINUE TO SHOW AN
UPPER RIDGE BUILDING OVER THE WESTERN STATES BRINGING A WARMING
TREND AND AND DRY CONDITIONS TO THE AREA NEXT WEEK. BY LATE NEXT
WEEK, MODELS INDICATE THAT AN UPPER LOW WILL MOVE TOWARDS THE
PACNW COAST. HOWEVER THERE REMAINS VARIABILITY IN THE TRACK OF
THIS LOW AND WHEN IT WILL NEAR THE PACNW COAST. THE 00Z GFS IS
FASTER AND FURTHER SOUTH WITH THE MOVEMENT OF THE LOW. OVERALL
THOUGH, BOTH THE 00Z GFS AND ECMWF ARE INDICATING DRY CONDITIONS
THROUGH FRIDAY WITH THE UPPER LOW APPROACHING THE PACNW COAST
FRIDAY NIGHT OR LATER. SO, HAVE LEANED TOWARDS A DRY AND WARM
SOLUTION FOR LATE NEXT WEEK. ALSO HAVE UPDATED WINDS FOR WEDNESDAY
THROUGH FRIDAY TO SHOW A CHANGE FROM AN OFFSHORE NORTHEAST FLOW TO
A LIGHT SOUTHERLY FLOW.
&&
.AVIATION...BASED ON 25/06Z TAF CYCLE...UNSETTLED CONDITIONS WILL
CONTINUE THROUGH THE MORNING AND INTO THE AFTERNOON...AS A LARGE
SCALE TROUGH PASSES OVERHEAD. THIS WILL RESULT IN NUMEROUS SHOWERS
AND WIDESPREAD MVFR CONDITIONS UNTIL THE TROUGH EXITS TO THE EAST
DURING THE LATE AFTERNOON AND EVENING. LOCATIONS ALONG THE COAST MAY
DROP TO IFR OVERNIGHT...WITH ISOLATED THUNDER POSSIBLE UNTIL ROUGHLY
NOON. WEST SIDE LOCATIONS SHOULD EXPECT MOSTLY MVFR CONDITIONS
THROUGHOUT THE TAF PERIOD...WITH THE POTENTIAL FOR THUNDERSTORMS
AFTER 12Z. EAST SIDE...EXPECT VFR CONDITIONS WITH LOCAL AREAS OF
MVFR....ESPECIALLY WITHIN AREAS OF HEAVIER PRECIPITATION...AND WHERE
PRECIPITATION MAY CHANGE TO SNOW. ISOLATED THUNDERSTORMS ARE ALSO
POSSIBLE AFTER 12Z. MOST AREAS SHOULD CLEAR BY SUNSET. -BPN
&&
.MARINE...UPDATED 215 PM PDT. ALTHOUGH WINDS HAVE DECREASED, SEAS
WILL CONTINUE TO BE HAZARDOUS TO SMALL CRAFT THROUGH FRIDAY NIGHT.
SOUTH WINDS WILL INCREASE AGAIN SATURDAY WHEN A WARM FRONT MOVES
THROUGH THE AREA...POSSIBLY REACHING GALE FORCE LATE SATURDAY
AFTERNOON AND INTO THE EVENING. THE GFS HAS WEAKER WINDS WITH THIS
FRONT COMPARED TO THE NAM AND ALSO BUILDS THE WINDS TOO ABRUPTLY.
WENT WITH THE NAM FOR WINDS BECAUSE IT SHOWS A MORE GRADUAL RISE IN
WIND SPEEDS. USING THE NAM PUTS SATURDAY'S WINDS JUST BELOW GALE
CRITERIA. WILL LET THE NEXT SHIFT DECIDE ON A GALE WATCH. THIS WILL
BE FOLLOWED BY A COLD FRONT SATURDAY EVENING. OFFSHORE HIGH PRESSURE
WILL BUILD SUNDAY. A WEAK FRONT WILL BRING INCREASING SOUTHERLY
WINDS MONDAY. MND
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 2 AM TO 9 AM PDT SATURDAY FOR
ORZ023-024-026.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
AFTERNOON FOR PZZ350-356-370-376.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:44 AM PDT | Gale Watch | MFR | 13 hr | |
| Apr 25, 2:44 AM PDT | Hazardous Seas Watch | MFR | 13 hr | |
| Apr 25, 3:20 PM PDT | Gale Warning | MFR | 32 hr | |
| Apr 25, 3:20 PM PDT | Hazardous Seas Warning | MFR | 32 hr | |
| Apr 25, 3:20 PM PDT | Small Craft Advisory for Winds | MFR | 32 hr | |
| Apr 25, 3:20 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 35 hr |
Nearby
Frost Advisories in Oregon, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.